Q. I feel depressed and anxious in a new social situation. How to overcome this?

Answered by Dr. Nidhi Jain Bukharia and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Depression or Meditation? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am a 22 years old girl. I feel nervous, anxious, and my heart rate increases whenever I am in a new social situation. I have a fear of being embarrassed and judged all the time even for the smallest day to day activities. I always feel as others treat me as low in their comparison. I tremble while giving a speech and my voice also falters. I felt nervous during my practicals all the time. It has been from childhood since the sixth standard. Although I am a dancer, participated exclusively throughout my life, been on stage, but certain situations make me very anxious and depressed. I feel unhappy throughout and have very low self-esteem. I am undergoing treatment for UTI. I have UTI for the past nine months. Please help.


Related Questions:
Depression - Awareness, Self-Diagnosis, and Treatment Modalities
Postpartum Depression
How does yoga help senior citizens?
 

Dr. Nidhi Jain Bukharia
MBBS., D.P.M.(CENTRAL INSTITUTE OF PSYCHIATRY)., EX SENIOR RESIDENT AIIMS
Psychiatry, Psychologist/ Counsellor, Sexology

Hi,

Welcome to icliniq.com.

Take tablet Paxidep CR 25 mg (Paroxetine) half tablet in the morning and one tablet at night. Do meditation daily. Before a stage performance or when you are going to meet a new person take tablet Betacap TR 20 mg (Propanolol) one tablet one hour before the meeting.

For more information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor

 

Thank you doctor,

How long do I need to continue this medication? Is there any alternative to the drugs? Any other dietary change or even specific exercise?

 

Dr. Nidhi Jain Bukharia
MBBS., D.P.M.(CENTRAL INSTITUTE OF PSYCHIATRY)., EX SENIOR RESIDENT AIIMS
Psychiatry, Psychologist/ Counsellor, Sexology

Hi,

Welcome back to icliniq.com.

Start the medication. Consult me again after 15 days. According to the response, I will adjust the dosage of drugs. You have to continue the medication for at least six to eight months. Then I will gradually taper it off. Do meditation or yoga daily (deep breathing exercises).

For more information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I lack confidence in myself and cannot talk to new people. Please help me.
Query: Hello doctor, I lack confidence when I am alone. I am always confident when it comes to the public. I really get busted and also I do not know why. I cannot talk to new people or crossgender with an initiative. I even do not know why I always feel lonely like I know I do not have people to talk eve...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. You need to develop confidence in yourself. Do daily exercises for 30 to 40 minutes. Do meditation for 20 minutes. Read good books. Take good deep sleep. Start talking with your own self. Stand in front of the mirror and make eye contact with yourself and...  Read Full »
 
Please suggest yoga asanas that would improve blood flow to testicles.
Query: Hi doctor, Please suggest me the yoga names to improve blood flow to the testicles. I have weak erections, watery semen, and loss of libido. I am taking Pantogem DSR for indigestion and Stalopam plus for stress. My local doctor prescribed these medicines.  Read Full »
Dr. Shakti Mishra
Nutritionist

Answer: Hello, Welcome to icliniq.com. Continue with the prescribed medication. Along with that meditation, exercises, and yoga can help improve your condition. Deep breathing, inhalation through nose and exhalation through the mouth, improves blood circulation. Suryanamaskar is the most efficient form ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Why are the veins in the penis swollen?
Hi doctor, I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was do ...Read more »
Is my behavior indicative of bipolar disorder?
Hello doctor, I am 18 years old and I do not know what is wrong with me. I think I have severe depression and anxiety, ...Read more »
What Are the Advancements in Cancer Treatment?
With advances in science, cancer treatment is not just the domain of surgery, but radiation therapy and chemotherapy equ ...Read more »
 
 

Also Read Answers From